Severe jaundice following treatment with ezetimibe

    loading  Checking for direct PDF access through Ovid

Abstract

Ezetimibe is a cholesterol-lowering agent that modulates intestinal absorption of sterols. It is well tolerated but hepatic toxicity has been reported when ezetimibe is used in conjunction with a statin medication. In this case report, we report severe isolated hyperbilirubinaemia occurring in a patient with occult cirrhosis, probably owing to nonalcoholic steatohepatitis, who was treated with ezetimibe alone. The adverse event started after ezetimibe therapy was initiated and resolved when the drug was stopped. We propose a mechanism for this reaction and believe that liver function should be monitored in patients with abnormal liver tests who are treated with ezetimibe, even if they are not on concomitant treatment with a statin.

Related Topics

    loading  Loading Related Articles